Question about nausea.

by Greg
(Ramona, CA)

Question:
Last year I took six 500 mg. OLE capsules per day with no side effects. Went off for a few months and then started again. This time I took one and after two hours became violently ill for a few hours; until it was gone, I think. Tried it again with part of a capsule - same result. Any suggestions? I'd like to use it again if I can stop the vomiting.

Answer:
Assuming the capsules are the same brand that you took previously, and have not been contaminated in the mean time somehow, (even the outer capsule), and you have not started taking any other medication, I'd guess you have become intolerant to olive leaf.
I have never heard of this happening before, even with people who take it permanently but it may be possible.

A similar thing happened to my whole family taking organic chlorella powder. We were fine for a week then suddenly all of us started throwing up on the same day. I tried a smaller dose again a week later in case it was something we all ate and I had the same result. The powder may have had some organism growing in it that reached a toxic level, although intolerance to chlorella is fairly common.

Perhaps other people will comment when they see this post and we can ascertain if yours is an isolated incident or something that others have experienced.
I can only otherwise suggest you try a tincture - in a much diluted small dose - to see if it could be the product itself.

Comments for Question about nausea.

Click here to add your own comments

Nausea
by: Marty Barclay

I have taken olive leaf extract three times and each time I have gotten sick and vomited. The first two times I was sick within an hour after taking the capsule; the third time it didn't hit until early evening. My identical twin has never had a problem with olive leaf extract and she thinks I'm "crazy" when I tell her olive leaf extract capsules make me sick. I am thankful to see that this has happened to others and I am not alone. Now that I'm 79 I'm going to give it another try.

Yeah, maybe die-off.
by: Greg

A die-off phenomenon sounds plausible. Any toxicity elimination event can have weird and unexpected symptoms. One day I had very severe and unexplained chills for two hours that just came and then went away. I think it was a detox event. Can't say what left, but it was probably just as well. Thanks, all. May try again. Detox is important.

Stomach cramps
by: Terence

Thank you for that info. anon.

I have noticed in the past that most people who experience stomach cramping or a strong Herx. reaction have a Candida or other gut infection with all its accompanying issues.

A good way forward if this is the case, may be to address this with mega doses of probiotics by way of eating cultured vegetables and fermented foods, and cutting out all the stuff that feeds the bad bacteria if applicable (Refined carbs, fizzy drinks etc.)

This could help your other issues and set the stage for taking small doses of olive leaf as well, which may just be too strong to take at the moment.

As a last thought, are these symptoms listed on any other medication you are taking?
There may be an over-dose of that medication as the olive leaf adds its effect.
It is not generally advisable to combine olive leaf extract with other medication.

stomach pain
by: Anonymous

Wow, just woke up at 3:00 am with bad stomach pain. Reviewing what may be causing it, I remember taking an olive leaf extract capsule before going to bed. I was really cramping, became stuffed up, and then threw up several times. It was mostly thick mucous. I am drinking water and hoping my stomach quits hurting. I have taken Olive Leaf before and never had such a reaction. The bottle is new and the same dosage & brand I have used in the past. I am 30 pounds lighter and have more health issues such as high blood pressure and diabetics. I will have to cut my dosage & see if this helps. Thanks for your site & information.

Nausea
by: Anonymous

My reason for looking at this site was for this reason. I've taken the capsules 700mg for at least a year and a half on almost a daily basis one capsule a day with no problems. I cut back on it in the last several months only taking a few times a week. I picked up a stomach virus from my daughter and family a little over a month ago or at least I thought I did. Since then every time I take the olive leaf I start throwing up really bad within an hr of taking. I really just figured out that was what was causing it yesterday after taking. At first I thought something else was going on until I realized it was always after taking the OL. I waited almost two week this time before taking another. Also have headache today. I too thought the capsules might be contaminated until I researched and found out about the die off effect. also while throwing up I will be sneezing. Yesterday was bad I threw up for an hr and a half without much of a break in between. I'm glad I found out about the herxing but now am wondering why. BTW I rarely have ever gotten stomach viruses and was surprised when I did but can't be certain now that I hadn't taken OL when I thought I had got. That time I only three up once though and each time since have thrown up more it seems. Also had diarrhea today which I don't normally have. I would like to keep taking also but can't go through that so when I get brave enough to try again I will try a lower dosage. I'm too thin already to be doing that and usually seems to take several days for me to feel well again.

Comment:
With the sneezing, it sounds more like an allergy to me.
You don't say whether the capsules you are taking are an extract or just powdered leaves.
If an extract, and you are thin, I suspect it is too large a dose at one time for you.
You may be better off taking pure organic olive leaf capsules, not extract, about 250mg-500mg with a meal once a day to start with, but if it is an allergic reaction which has built up I suggest you stop the olive leaf altogether.

You should probably also eat cultured vegetables or take a good probiotic supplement to ensure healthy gut flora. On an ongoing basis you can take garlic in capsules or fresh, and if and when you need to, take oil of oregano or goldenseal in place of the olive leaf.

Initial nausea
by: Terence

I had nausea the first time I took olive leaf extract.
I took it because I had got mild food poisoning at a hotel, along with all the other guests, and I already felt nauseous. On the third day I couldn't understand why I still felt nauseous but it was die-off from the olive leaf extract (a relatively weak capsule).

On the fourth day I was fine and now I can take big doses if I need to with no side-effects at all.

Nausea
by: Anonymous

I also became violently ill. I'd taken the extract along with my other supplements with no problem until one day. If I take the extract alone, I feel kind of dizzy, but it seems best not to take it at all, since it is so unpleasant.

Re: nausea
by: Doris

I had the same problem, the first time I took it I threw up 3 hours later. I only took one 100 mg gel cap. I gave one to my Mother at the same time and she did fine with it.

nausea
by: sofiya

Hi Greg

The die-off period usually last for about 4-7 days.
Olive leaf extract has so many benefits, the research centres who test these natural medicines say there are no side-effects except the die-off period.
Depending on your body,yes die-off can occur with-in a 2 hour period. I know with myself this has been the case. Sometimes it's a case of trial and error to find the dosage that your body can deal with. Lets also not forget die-off is a good thing and means the oliveleaf extract is working.

To help deal with this it is advised to drink more water to help flush the toxins from the system and if it is really bad then either stop taking them for a day or two or cut back on the amount of olive leaf extract you are taking.

Thanks for the idea
by: Greg

To Sofiya: Would the die-off you suggested normally occur in just two hours? That's how long it took for the throwing-up to start.

nausea
by: sofiya

Hi
just wanted to comment on the nausea
I think what you maybe experiencing is what is termed as the 'die-off' effect. Remember olive leaf extract is killing off all sorts of pathogens in the body and when this happens the body can not always keep up in eliminating these pathogens,so they end up in the blood stream for a while until the body can catch up. It is usually a good idea to cut down on the dosage or stop taking it for a day or two until the body has had chance to eliminate the bad microbes.

Question about nausea
by: Greg from Ramona

Thanks for the answer.
I thought about contamination also so, for that second try I bought a new bottle (same brand) and from that one I took a cap apart and just used a bit. Same result, but for a shorter time because I used less.
I might try a tincture in case the problem is in the cap or filler (long shot, I think) or dry and grind my own tree leaves as a test.
I look forward to other's comments.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Questions and Answers.

Click for Quick Search